September  2011, 10(5): 1331-1344. doi: 10.3934/cpaa.2011.10.1331

Existence of chaos in weakly quasilinear systems

1. 

Department of Mathematics, University of Missouri, Columbia, MO 65203, United States

Received  February 2009 Revised  August 2010 Published  April 2011

The aim of this article is twofold: (1). develop a strategy to prove the existence of chaos in weakly quasilinear systems, (2). strengthen the existing results on chaos in partial differential equations. First, we study a sine-Gordon equation containing weakly quasilinear terms, and existence of chaos is proved. Then, we study a Ginzburg-Landau equation containing weakly quasilinear terms, and existence of chaos is proved under generic conditions. Finally, in the Appendix, we prove the existence of chaos in a reaction-diffusion equation.
Citation: Y. Charles Li. Existence of chaos in weakly quasilinear systems. Communications on Pure and Applied Analysis, 2011, 10 (5) : 1331-1344. doi: 10.3934/cpaa.2011.10.1331
References:
[1]

K. Alligood, T. Sauer and J. Yorke, "Chaos,'' Springer, 1997.

[2]

Y. Li, "Chaos in Partial Differential Equations,'' International Press, Somerville, MA, USA, 2004.

[3]

Y. Li, et al., Persistent homoclinic orbits for a perturbed nonlinear Schrödinger equation, Comm. Pure Appl. Math., XLIX (1996), 1175-1255. doi: 10.1002/(SICI)1097-0312(199611)49:11<1175::AID-CPA2>3.0.CO;2-9.

[4]

Y. Li, Chaos and shadowing lemma for autonomous systems of infinite dimensions, J. Dynam. Diff. Eq., 15 (2003), 699-730. doi: 10.1023/B:JODY.0000010062.09599.d8.

[5]

Y. Li, Chaos and shadowing around a homoclinic tube, Abstr. Appl. Anal., 16 (2003), 923-931. doi: 10.1155/S1085337503304038.

[6]

Y. Li, Homoclinic tubes and chaos in perturbed sine-Gordon equation, Chaos, Solitons and Fractals, 20 (2004), 791-798. doi: 10.1016/j.chaos.2003.08.013.

[7]

Y. Li, Persistent homoclinic orbits for nonlinear Schrödinger equation under singular perturbation, Dynamics of PDE, 1 (2004), 87-123.

[8]

Y. Li, Existence of chaos for nonlinear Schrödinger equation under singular perturbation, Dynamics of PDE, 1 (2004), 225-237.

[9]

Y. Li, Chaos in Miles' equations, Chaos, Solitons and Fractals, 22 (2004), 965-974. doi: 10.1016/j.chaos.2004.03.018.

[10]

Y. Li, Strange tori of the derivative nonlinear Schrödinger equation, Letters in Mathematical Physics, 80 (2007), 83-99. doi: 10.1007/s11005-007-0152-4.

[11]

C. Sparrow, "The Lorenz Equations,'' Springer, 1982.

[12]

H. Steinlein and H.-O. Walther, Hyperbolic sets, transversal homoclinic trajectories, and symbolic dynamics for $C^1$-maps in Banach spaces, J. Dynam. Diff. Eq., 2 (1990), 325-365. doi: 10.1007/BF01048949.

[13]

W. Tucker, A rigorous ODE solver and Smale's 14th problem, Found. Comput. Math., 2 (2002), 53-117.

show all references

References:
[1]

K. Alligood, T. Sauer and J. Yorke, "Chaos,'' Springer, 1997.

[2]

Y. Li, "Chaos in Partial Differential Equations,'' International Press, Somerville, MA, USA, 2004.

[3]

Y. Li, et al., Persistent homoclinic orbits for a perturbed nonlinear Schrödinger equation, Comm. Pure Appl. Math., XLIX (1996), 1175-1255. doi: 10.1002/(SICI)1097-0312(199611)49:11<1175::AID-CPA2>3.0.CO;2-9.

[4]

Y. Li, Chaos and shadowing lemma for autonomous systems of infinite dimensions, J. Dynam. Diff. Eq., 15 (2003), 699-730. doi: 10.1023/B:JODY.0000010062.09599.d8.

[5]

Y. Li, Chaos and shadowing around a homoclinic tube, Abstr. Appl. Anal., 16 (2003), 923-931. doi: 10.1155/S1085337503304038.

[6]

Y. Li, Homoclinic tubes and chaos in perturbed sine-Gordon equation, Chaos, Solitons and Fractals, 20 (2004), 791-798. doi: 10.1016/j.chaos.2003.08.013.

[7]

Y. Li, Persistent homoclinic orbits for nonlinear Schrödinger equation under singular perturbation, Dynamics of PDE, 1 (2004), 87-123.

[8]

Y. Li, Existence of chaos for nonlinear Schrödinger equation under singular perturbation, Dynamics of PDE, 1 (2004), 225-237.

[9]

Y. Li, Chaos in Miles' equations, Chaos, Solitons and Fractals, 22 (2004), 965-974. doi: 10.1016/j.chaos.2004.03.018.

[10]

Y. Li, Strange tori of the derivative nonlinear Schrödinger equation, Letters in Mathematical Physics, 80 (2007), 83-99. doi: 10.1007/s11005-007-0152-4.

[11]

C. Sparrow, "The Lorenz Equations,'' Springer, 1982.

[12]

H. Steinlein and H.-O. Walther, Hyperbolic sets, transversal homoclinic trajectories, and symbolic dynamics for $C^1$-maps in Banach spaces, J. Dynam. Diff. Eq., 2 (1990), 325-365. doi: 10.1007/BF01048949.

[13]

W. Tucker, A rigorous ODE solver and Smale's 14th problem, Found. Comput. Math., 2 (2002), 53-117.

[1]

Goong Chen, Zhonghai Ding, Shujie Li. On positive solutions of the elliptic sine-Gordon equation. Communications on Pure and Applied Analysis, 2005, 4 (2) : 283-294. doi: 10.3934/cpaa.2005.4.283

[2]

Qin Sheng, David A. Voss, Q. M. Khaliq. An adaptive splitting algorithm for the sine-Gordon equation. Conference Publications, 2005, 2005 (Special) : 792-797. doi: 10.3934/proc.2005.2005.792

[3]

Jun Yang. Vortex structures for Klein-Gordon equation with Ginzburg-Landau nonlinearity. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2359-2388. doi: 10.3934/dcds.2014.34.2359

[4]

Christopher K. R. T. Jones, Robert Marangell. The spectrum of travelling wave solutions to the Sine-Gordon equation. Discrete and Continuous Dynamical Systems - S, 2012, 5 (5) : 925-937. doi: 10.3934/dcdss.2012.5.925

[5]

Cornelia Schiebold. Noncommutative AKNS systems and multisoliton solutions to the matrix sine-gordon equation. Conference Publications, 2009, 2009 (Special) : 678-690. doi: 10.3934/proc.2009.2009.678

[6]

Carl-Friedrich Kreiner, Johannes Zimmer. Heteroclinic travelling waves for the lattice sine-Gordon equation with linear pair interaction. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 915-931. doi: 10.3934/dcds.2009.25.915

[7]

Shuang Yang, Yangrong Li. Forward controllability of a random attractor for the non-autonomous stochastic sine-Gordon equation on an unbounded domain. Evolution Equations and Control Theory, 2020, 9 (3) : 581-604. doi: 10.3934/eect.2020025

[8]

Hang Zheng, Yonghui Xia, Manuel Pinto. Chaotic motion and control of the driven-damped Double Sine-Gordon equation. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022037

[9]

N. Maaroufi. Topological entropy by unit length for the Ginzburg-Landau equation on the line. Discrete and Continuous Dynamical Systems, 2014, 34 (2) : 647-662. doi: 10.3934/dcds.2014.34.647

[10]

Hans G. Kaper, Peter Takáč. Bifurcating vortex solutions of the complex Ginzburg-Landau equation. Discrete and Continuous Dynamical Systems, 1999, 5 (4) : 871-880. doi: 10.3934/dcds.1999.5.871

[11]

Jingna Li, Li Xia. The Fractional Ginzburg-Landau equation with distributional initial data. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2173-2187. doi: 10.3934/cpaa.2013.12.2173

[12]

Satoshi Kosugi, Yoshihisa Morita, Shoji Yotsutani. A complete bifurcation diagram of the Ginzburg-Landau equation with periodic boundary conditions. Communications on Pure and Applied Analysis, 2005, 4 (3) : 665-682. doi: 10.3934/cpaa.2005.4.665

[13]

Noboru Okazawa, Tomomi Yokota. Subdifferential operator approach to strong wellposedness of the complex Ginzburg-Landau equation. Discrete and Continuous Dynamical Systems, 2010, 28 (1) : 311-341. doi: 10.3934/dcds.2010.28.311

[14]

Sen-Zhong Huang, Peter Takáč. Global smooth solutions of the complex Ginzburg-Landau equation and their dynamical properties. Discrete and Continuous Dynamical Systems, 1999, 5 (4) : 825-848. doi: 10.3934/dcds.1999.5.825

[15]

Simão Correia, Mário Figueira. A generalized complex Ginzburg-Landau equation: Global existence and stability results. Communications on Pure and Applied Analysis, 2021, 20 (5) : 2021-2038. doi: 10.3934/cpaa.2021056

[16]

Iuliana Oprea, Gerhard Dangelmayr. A period doubling route to spatiotemporal chaos in a system of Ginzburg-Landau equations for nematic electroconvection. Discrete and Continuous Dynamical Systems - B, 2019, 24 (1) : 273-296. doi: 10.3934/dcdsb.2018095

[17]

Dmitry Turaev, Sergey Zelik. Analytical proof of space-time chaos in Ginzburg-Landau equations. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1713-1751. doi: 10.3934/dcds.2010.28.1713

[18]

Yan Zheng, Jianhua Huang. Exponential convergence for the 3D stochastic cubic Ginzburg-Landau equation with degenerate noise. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5621-5632. doi: 10.3934/dcdsb.2019075

[19]

Shujuan Lü, Chunbiao Gan, Baohua Wang, Linning Qian, Meisheng Li. Traveling wave solutions and its stability for 3D Ginzburg-Landau type equation. Discrete and Continuous Dynamical Systems - B, 2011, 16 (2) : 507-527. doi: 10.3934/dcdsb.2011.16.507

[20]

Hongzi Cong, Jianjun Liu, Xiaoping Yuan. Quasi-periodic solutions for complex Ginzburg-Landau equation of nonlinearity $|u|^{2p}u$. Discrete and Continuous Dynamical Systems - S, 2010, 3 (4) : 579-600. doi: 10.3934/dcdss.2010.3.579

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (55)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]